Carisoprodol (trade names embrace Soma, Somadril, Carisoma, Carisoprodol Watson, Listaflex, Somacid, Vanadom) is a muscle relaxant from carbamic acid esters pharmacological group. This medication is indicated along with relaxation and physical therapy to alleviate musculoskeletal ache, skeletal muscle spasms, stiffness, muscle accidents, strain, sprain, acute again ache, discomfort associated with short-term, painful musculoskeletal circumstances, and for different medical functions. It can be extensively off-label used as recreational drug. Carisoprodol could also be prescribed alone for monotherapy or in combinations with other drugs, corresponding to psycholeptics.
Clinical presentation </h2
Overdosage of Carisoprodol (Soma) tablets generally produces CNS melancholy. Death, coma, respiratory depression, hypotension, seizures, delirium, hallucinations, dystonic reactions, nystagmus, blurred vision, mydriasis, euphoria, muscular incoordination, rigidity, and/or headache have been reported with Soma overdosage. Serotonin syndrome has been reported with carisoprodol intoxication. Many of the carisoprodol overdoses have occurred within the setting of multiple drug overdoses (including medicine of abuse, unlawful medicine, and alcohol). The results of an overdose of this medicine and different CNS depressants (e.g., alcohol, benzodiazepines, opioids, tricyclic antidepressants) could be additive even when one of many drugs has been taken within the beneficial dosage. Fatal unintentional and non-accidental overdoses of SOMA have been reported alone or together with CNS depressants.
Treatment of overdosage
Basic life help measures should be instituted as dictated by the clinical presentation of the Soma overdose. Vomiting shouldn’t be induced because of the chance of CNS and respiratory depression, and subsequent aspiration. Circulatory assist should be administered with volume infusion and vasopressor agents if wanted. Seizures should be treated with intravenous benzodiazepines and the reoccurrence of seizures may be treated with phenobarbital. In circumstances of extreme CNS depression, airway protecting reflexes could also be compromised and tracheal intubation must be considered for airway protection and respiratory help.
For decontamination in circumstances of extreme toxicity, activated charcoal must be considered in a hospital setting in patients with giant overdoses who current early and usually are not demonstrating CNS melancholy and may defend their airway.